18 posts in this topic
I was just prescribed Citalopram for my depression. And I'm going on vacation on the 25th. Obviously they tell you not to drink when using, well, any medication really..... But I'm wondering what the side effects would be if I had a few beers with my friends on vacation? I take the meds at night (I usually work nights so that's like my morning) so I guess I could just skip a dose if I decide to have a drink that night. But I don't want to disrupt the effect of the meds either.
Anyone have suggestions?
So I'm drinking, cutting, dying inside. I'm living a purposeless life. I'm surviving, not living. I'm not getting better. It's been almost two decades that I've spent being treated, taking medication(s), doing everything I can think of to get better. And I'm not. And I had a champion, only she has ceased to believe in me. I don't know what's left. I made a promise to stay alive, but it feels so unfair to be made to keep it now. My life is nothing. I hate me. It's over, and I have to sit and watch everyone live, while I die a little more each day.
First off, I know that drinking alcohol & taking psych medications is not good or recommended (like "flushing meds down the toilet"). Some meds have very strong warnings against. I'd like now to limit to 1 only which is tough. Anyone have suggestion on how to enforce myself to do this - like a string on my finger or something?)
I had 2 1/2 glasses of nice wine with dinner (Valentine's Day date). I just started taking Abilify 2 weeks ago & I've been on Lamictal for 6 months. I do not drink frequently or excessively (up to 2-3 watery beers or glasses of white wine per week). I always drink plenty of water, but my tolerance has immediately been cut in half!! I don't think I can drink more than 1 glass at all now, without a hangover: severe dizziness, headache, dehydration for hours the next day.
Is this more of a common side effect from Abilify or Lamictal? I know Lamictal makes me more dehydrated. I have been on all the SSRIs/SNRI's in the past, and those did not have ill effects with alcohol. I know I should not drink alcohol at all, but I am human and would like to have a drink socially with friends or my partner sometimes.
I know that drinking while on meds is an issue, but I would like to separate that from this thread and just ask a question regarding addiction.
I only recently started drinking. I usually have just one "light" drink, but have had days were I went up to three. I drink once a week to once every other week at a local pub. I drink alone. I am afraid that keeping alcohol in the house will make me want to drink more frequently.
The thing is I like alcohol because I like the way it tastes. I do not get a big rush from it. I do however, have days when I crave a drink. Badly.
Is this a bad sign, especially since I haven't been drinking very long?
What medications have you found that have worked for binge eating disorder or bulimia? Topamax kinda helps, but I hate the side effects (depression, hair loss, slowed thinking, tiredness, etc....) and was wondering if anybody else had success with any other medications. Or if you've found ways to deal with the cognitive side effects of topamax?